• D Bouillion D Bouillion
    February 27, 2010
    Swelling in leg following cortisone injection
    D Bouillion D Bouillion
    February 27, 2010

    I received a cortisone injection which also contained steroids. Injection given in knee joint resulted in severe swelling in upper and lower leg, with radial pain. Could this be allergic reaction to injection.

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • D Renee July 13, 2011
    D Renee
    July 13, 2011

    This happens to me every time I get a cortisone shot. I believe the cortisone is crystalizing, which causes more inflation and pain (for me, lots of new pain) for a number of hours after the shot. Sometimes it's just generally painful and a few Advil will help with the pain. Other times the joint and surrounding tissue has become so painful I cannot put any weight for up to 10-12 hours! (I use an old hiking stick to help me get around.) However, by the next morning the pain is usually gone completely and I can practically dance around!

     

    I did receive a cortisone shot yesterday, in fact, and laid in bed for a number of hours after coming home from the doctor's office (hadn't tried this before). This seemed to reduce the level of additional swelling and pain as the drug did its job. My sleep was restless and I was surprised that I was not dancing this morning; I thought the injection hadn't worked at all. However, it's been about 26 hours since the injection and the pain and swelling (from the arthritis aas well as the injection) is finally receding. Hopefully, I'll be 100% again by tomorrow. My pain free period usually lasts about 6 months. 

     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.